Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

What could be the cause of small painless bumps on glans?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2002
Answered : 3190 Questions
hey, 3 days ago i noticed 3 small bumps on the base of the glans. i have never had this before. they are slightly raised, smooth to touch. No pain or discharge. There has not been any itching. No other spots anywhere else I've noticed this.
Posted Sun, 22 Dec 2013 in Skin Hair and Nails
Answered by Dr. Deepak Kishore Kaltari 1 hour later
Brief Answer: Possibility of Balanoposthitis Detailed Answer: Namaste Welcome to Healthcare-Magic Greetings of the day Dear Fernandes, From the clinical pictures provided by you and your description the roundish lesion and redness at base of glans are likely to be due to Balanoposthitis that is inflammation of glans. It usually happens due to irritation by the whitish smegma normally secreted by the coronal glands from the glans. I would suggest you the following which will definitely help 1. Hot Seitz bath--- Add a handful of common salt in a small tub of water and sit in it for 15-- 20 minutes and also clean off any whitish secretion. Do it atleast twice a day 2. Local Steroid cream application----- Clean off and wipe off the area clean and dry , following which apply local Steroid Ointment Like Betamethasone The lesion should start subsiding after 2-- 3 of Ointment application. If the lesion persists I would suggest you to get smear for microscopic examination done. Avoid any sexual contact if any till the lesion heal. Wishing you a happy and healthy life Do take care Would be glad to assist you if you need any further assistance Best Regards Dr Deepak XXXXXXX MBBS,MS,MCh Consultant Surgeon
Above answer was peer-reviewed by
Follow-up: What could be the cause of small painless bumps on glans? 5 hours later
thank you! could Balanoposthitis cause those lesions?, how can i prevent it from happening again? and anyway contagious?
Answered by Dr. Deepak Kishore Kaltari 14 minutes later
Brief Answer: Good personal hygiene will prevent it Detailed Answer: Namaste Yes Balanoposthitis can cause such inflammatory lesion. The whitish secretion smegma which accumulates causes sterile infection, which may get infected with fungus and cause such lesion. Kindly follow the previous advise, also a combination of Antifungal and steroid ointment will be mute helpful. It can be contagious and infection in females may be asymptomatic in majority of cases. It can be prevented by good personal hygiene and cleaning the whitish secretion. Keep it clean and dry. If the lesion persists would advise you to see a Surgeon personally. Wishing you good health Take care Regards Dr Deepak
Above answer was peer-reviewed by
Follow-up: What could be the cause of small painless bumps on glans? 4 hours later
Any kind of over the counter medication? Like hydrocortizone? For the lesion to go down.
Answered by Dr. Deepak Kishore Kaltari 6 minutes later
Brief Answer: Hydrocortisone or Betamethasone can be used Detailed Answer: Greetings Over the counter either Hydrocortisone or Betamethasone with Clotrimazole combination can be used. I hope it helped, if you need any further assistance do not hesitate to get back to me. Take care Regards Dr Deepak
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor